DVT deep vein thrombosis forum

       Home    1

number of replies (9) - Page 1 of 1
How Long To Dissolve
Started by Jim H
Posted: February 10, 2009 at 19:15
Hi,
I was diagnosed w/ DVT in October/08 after Orth. knee surgery. I've been through the regimen of Lovenox and now warfarin with blood draws every two weeks. I've had my last ultrasound 1/21 which showed the clot still present. I go back again in a week, but by judging the discomfort in my calf, I would have to guess there still present. Anyone care to share how long it took them to rid themselves of this horrible problem or any suggestions that may be helpful. I'm begining to get frustrated. I've been out of work for nearly five months & about to run out of STD checks
11221
Re: How Long To Dissolve
Reply #1 by Char
Posted: February 11, 2009 at 12:05
Hey Jim H, I see no one has answered you, there is so much nonsense on this forum. Anyhow it is difficult to pinpoint when a clot disappears, usually they adhere to the vein wall or break away and travel. That is what happened to me one year ago, by the time I was diagnosed there was no clot in my calf. The clots were in my lungs; the lung clots eventually disappeared or dissolved after Heparin treatment and Warfarin. I still take Warfarin.

Is your leg swollen and do you wear support hose? Even when the calf clot is gone you can still have pain.
I am very strong about support hose as my Mother had 3 clotting events (DVT/PE), took Warfarin for 3 years and wore support hose consistently during and after stopping the Warfarin. She never had another clotting event.

Never Give Up, you will recover
11250
Re: How Long To Dissolve
Reply #2 by Bharati
Posted: February 11, 2009 at 15:03
Hii friend
howz ur health now! dont worry u ll better so soon from this pain. it took one month for me to start my walk normally without pain. now also i never walk so fast.
if u start taking ur anticog tablets it will be helpful for u pls try to follow the diet [INR level will depends on this diet as for as i heard of this from so many ppl] even i dont know what to avoid.finding answer here but ..........doctors also not telling in clear way.dont worry things will change. be positive. char is one of the nice caring member in this forum u can get more energy after reading char's reply.i pray for u to get well soon.
goodluck.
11252
Re: How Long To Dissolve
Reply #3 by bharati
Posted: February 11, 2009 at 15:10
forgot to answer u. i was about to join my duty on jan 4th but unfortunately i admitted in the hospital bec of DVT in my right leg.so now i m not able to go for job another 3 months.such a horrible situation for me. i was longing for a job , when i got it everyting went in wrong way . even i was also cried alot n mentally frustrated for long time. but what to do health is more important to work. so i pray for u to getwell soon and join ur office so quickly.dont forget to wear ur supportinghose. really its helping me alot. i started wearing those on 5th day of my treatment. i dont feel the swelling or redness in my feet even after walking out.i m feeling good. but i didnt walk at all for this one month. now i should not travel in air for 6 months. then i cannot hang my leg for too long. i m in 5mg Asitrom tab. i have to continue this for another 6 months.my INR level also dropped low this time i hope bec of my diet.so take care of all these things. u ll be cured so soon.
tc. goodluck
11253
Re: How Long To Dissolve
Reply #4 by me
Posted: February 15, 2009 at 03:15
in my case the clot may never dissolve. maybe this is true in your case. in my case it will turn to scar tissue and the vein will die.
11357
Re: How Long To Dissolve
Reply #5 by Jim H
Posted: February 17, 2009 at 18:40
Can anyone provide different treatment options they know of or experienced. In this day & age I would've figured there would be more low risk options than anti-coagulants and waiting.
11400
Re: How Long To Dissolve
Reply #6 by Lee
Posted: February 18, 2009 at 04:57
It amazes me how many people have not been told anything about diet and Coumadin/Warfarin use. It is very important to watch your diet so you can keep your INR in the theraputic range your physician has chosen for your particular situation. Look on the internet for the Dr. Gourmet web site. There you can get a list of many foods broken down by group (fruits, vegs, nuts, fats, spices etc) for not only people on blood thinners, but other health issues as well. The RDA for Vit K in women is 90mgs daily and is higher for men. It was recommended to me to take a multi-vitamin every morning (the vitamin has 30mg of Vit K) and to make up the rest with diet. The higher the amount of Vit K you consume, the lower your INR will be...Some people will really limit their Vit K in hopes they will have to take lower doses of blood thinners. They will tell you to eat the way you always eat, but for some, that means really high doses of rat poison...blood thinners. I, personally, chose to limit Vit K with my diet and have been theraputic on 7.5 mg of coumadin for a year without ever going below my INR range. It can be done, but the key is
consistency. You should also check with your physician or your coumadin clinic if you will have to take any prescription drugs or supplements as they can either raise or lower your INR. Hope this has been helpful.....Hi Char!
11403
Re: How Long To Dissolve
Reply #7 by Char
Posted: February 18, 2009 at 11:33
Hey Lee, that is what I have been doing trying to stay away from high Vitamin K foods. I was off the K wagon early January and it affected my INR. Daughter was here and we ate out many times, I could not resist the Spinach salads and Broccoli. That was a Duh, had to increase my 5mg to 7.5mg and that increases the side effects.
I found a multivitamin with Vit K 10mg at Puritan Vitamins.

How is your Texas weather? Our Florida weather has been a few degrees cooler, better for painting the trim on the house. But give me the hot weather.
11408
Re: How Long To Dissolve
Reply #8 by Janine Renee
Posted: February 20, 2009 at 14:58
Hello Jim H
I know EXACTLY how you feel.. I have had 2 DVT"S in 2008, in Feb in 2 veins and on May 1st found out I wast totally occuled.. I had a ultrasound in Dec and I still have throumbus...As noted on my report(CHronic Thromubs). THe DVT in May made my 5th DVT since 2000.
Iam sooooooo THANKFUL everyday Iam still here to tell about it.
So many people does not get that chance with 1 DVT!!
It may take a while for all to dissapear, but it may neverrr totally go away, but as time passes it will dissolve or attach to the wall.
If you had a large clot or in more than 1 vein, it may take a while.
The harm is in new clots, not old ones.... It is sooooo fustrating,
I KNOW from lots os experience... It takes PLENTY of patience and lots of faith that all will get better. Please wear your compression hose... It does help, I firm believer in them. I wear full pantyhose alllll the time 30-40mm. They are surely not very pretty...lol
and they are HOT, considering I live in South Louisiana, but they do help! Please be patient, It could be a slowwww process, but it will get better. Iam just sooo thankful to still be here after all the problems I have had in the past. There is nothing to do, but take your meds and take care of yourself...mentally and physically.. I tell myself, there is always someone worst off than me.. Take care and I wish you the best of luck!!
I will check back to see how things are going...

Hi Char....
11424
Re: How Long To Dissolve
Reply #9 by Andrea
Posted: February 28, 2009 at 18:25
Hi Jim H. I had a scan on my leg 6 months after being diagnosed with a dvt behind my knee (in Aug 08), and am glad to say that the clot has gone and the veins all clear. I was dreading the outcome just in case it didnt show the result i was hoping, so i am so glad that i had one even though i had to pay privately for it as scans are not routine on the NHS. It was well worth it!
11492
   1
Reply to this topic    or     Start New Topic

Your Name:
Reply Subject: Re: How Long To Dissolve
Comments:
(You may enter up to 3001 characters)

characters left

Type the characters shown in the image for verification 2: